MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PLUS PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3502550 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
10/02/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent primary breast augmentation with two 550cc mentor smooth round moderate plus profile saline breast prostheses.Post-operatively, the patient suffered left breast implant deflation.As a result, the patient underwent breast implant removal surgery on (b)(6) 2025.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On november 14, 2025, the mentor failure analysis lab received the device for evaluation.On november 20, 2025, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, leak testing, microscopic examination, and thickness measurement of the returned device.During the visual analysis of the returned device no apparent damage or visual anomalies were observed.Leak testing was performed, in accordance with mentor procedures, and a tear on the anterior view was observed, near the valve system.Microscopic examination was performed and the cause of the deflation could not be identified.Therefore a thickness measurement was conducted on the shell, and the thickness was within manufacturing specifications.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: according to the product insert data sheet, the valve system can be damaged by improper use of the fill-tube stylet.Care should be taken that the stylet enters the valve smoothly.Use the thumb and forefinger to stabilize/support the valve seat and gently push the stylet tip into the valve opening.Overstressing the valve material may result in punctures or tears and subsequent deflation may occur.Use only the fill tube style provided with this product.Take care not to puncture the diaphragm valve or the shell with the stylet tip.Care must also be taken when the fill tube style is removed to prevent damage to the valve assembly.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.